Alert archive / North Carolina / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this red flag warning at Feb 14, 2015, 4:21 AM EST for 25 counties in North Carolina. It took effect at Feb 14, 2015, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2015, 4:21 AM EST (09:21 UTC)
- In effect from
- Feb 14, 2015, 12:00 PM EST
- Expired
- Feb 14, 2015, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
All 25 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Guilford County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2471 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798 WWUS82 KRAH 140921 RFWRAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 421 AM EST SAT FEB 14 2015 ...BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES EXPECTED THIS AFTERNOON... NCZ042-073>078-083>086-088-089-141730- /O.UPG.KRAH.FW.A.0001.150214T1700Z-150214T2300Z/ /O.NEW.KRAH.FW.W.0001.150214T1700Z-150214T2300Z/ JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 421 AM EST SAT FEB 14 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN HALF OF CENTRAL NC... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...INCLUDES THE NC SOUTHERN PIEDMONT... SANDHILLS...AND MOST OF THE COASTAL PLAIN...OR ROUGHLY ALONG AND SOUTH OF A LINE FROM ALBEMARLE TO SANFORD TO ROCKY MOUNT. * WIND...WILL BE FROM THE SOUTHWEST AND INCREASE TO BETWEEN 15 AND 25 MPH...WITH GUSTS AROUND 30 MPH. * HUMIDITY...WILL LOWER TO BETWEEN 20 AND 25 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NCZ028-043-141730- /O.NEW.KRAH.FW.W.0001.150214T1700Z-150214T2300Z/ EDGECOMBE-WILSON- 421 AM EST SAT FEB 14 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE COASTAL PLAIN OF NC... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. * AFFECTED AREA...INCLUDES THE CENTRAL COASTAL PLAIN OF NC. * WIND...WILL BE FROM THE SOUTHWEST AND INCREASE TO BETWEEN 15 AND 25 MPH...WITH GUSTS AROUND 30 MPH. * HUMIDITY...WILL LOWER TO BETWEEN 20 AND 25 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RALEIGH (ALL LOWER CASE)
3 follow-up statements
421 WWUS82 KRAH 141157 RFWRAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 657 AM EST SAT FEB 14 2015 ...BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES EXPECTED THIS AFTERNOON... NCZ028-042-043-073>078-083>086-088-089-142115- /O.CON.KRAH.FW.W.0001.150214T1700Z-150214T2300Z/ EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 657 AM EST SAT FEB 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN HALF OF CENTRAL NC... * AFFECTED AREA...INCLUDES THE NC SOUTHERN PIEDMONT... SANDHILLS...AND MOST OF THE COASTAL PLAIN...OR ROUGHLY ALONG AND SOUTH OF A LINE FROM ALBEMARLE TO SANFORD TO ROCKY MOUNT. * WIND...WILL BE FROM THE SOUTHWEST AND INCREASE TO BETWEEN 15 AND 25 MPH...WITH GUSTS AROUND 30 MPH. * HUMIDITY...WILL LOWER TO BETWEEN 20 AND 25 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RALEIGH (ALL LOWER CASE)
420 WWUS82 KRAH 141501 RFWRAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1001 AM EST SAT FEB 14 2015 ...BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES EXPECTED THIS AFTERNOON... NCZ007-021>025-038>041-142300- /O.EXA.KRAH.FW.W.0001.150214T1700Z-150214T2300Z/ PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-WAKE- 1001 AM EST SAT FEB 14 2015 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF CENTRAL NORTH CAROLINA... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * AFFECTED AREA...ALL OF CENTRAL NORTH CAROLINA EXCEPT THE NORTHEAST PIEDMONT AND PART OF THE NORTHERN COASTAL PLAIN. * WIND...WILL BE FROM THE SOUTHWEST AND INCREASE TO BETWEEN 15 AND 25 MPH...WITH GUSTS AROUND OR JUST ABOVE 30 MPH. * HUMIDITY...WILL LOWER TO BETWEEN 20 AND 25 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. BE SURE TO PROPERLY DISCARD OF ANY MATERIALS SUCH AS CIGARETTES OR OTHER COMBUSTIBLE ITEMS THAT MAY HELP TO START A FIRE. && $$ NCZ028-042-043-073>078-083>086-088-089-142300- /O.CON.KRAH.FW.W.0001.150214T1700Z-150214T2300Z/ EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1001 AM EST SAT FEB 14 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF CENTRAL NORTH CAROLINA... * AFFECTED AREA...ALL OF CENTRAL NORTH CAROLINA EXCEPT THE NORTHEAST PIEDMONT AND PART OF THE NORTHERN COASTAL PLAIN. * WIND...WILL BE FROM THE SOUTHWEST AND INCREASE TO BETWEEN 15 AND 25 MPH...WITH GUSTS AROUND OR JUST ABOVE 30 MPH. * HUMIDITY...WILL LOWER TO BETWEEN 20 AND 25 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. BE SURE TO PROPERLY DISCARD OF ANY MATERIALS SUCH AS CIGARETTES OR OTHER COMBUSTIBLE ITEMS THAT MAY HELP TO START A FIRE. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RALEIGH (ALL LOWER CASE)
606 WWUS82 KRAH 142304 RFWRAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 604 PM EST SAT FEB 14 2015 ...THE RED FLAG WARNING HAS EXPIRED... NCZ007-021>025-028-038>043-073>078-083>086-088-089-150015- /O.EXP.KRAH.FW.W.0001.000000T0000Z-150214T2300Z/ PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-EDGECOMBE-DAVIDSON- RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 604 PM EST SAT FEB 14 2015 ...RED FLAG WARNING FOR LOW HUMIDITY AND GUSTY WINDS HAS EXPIRED FOR CENTRAL NORTH CAROLINA... $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RALEIGH (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Feb 14, 3:55 AM EST, 26 minutes earlier.
Area forecast discussion, Feb 14, 3:55 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
355 AM EST SAT FEB 14 2015
.SYNOPSIS...ARCTIC HIGH PRESSURE ALONG THE SOUTH ATLANTIC COAST
WILL MOVE OFFSHORE TODAY...IN ADVANCE OF AN ARCTIC COLD FRONT THAT
WILL BLAST ACROSS OUR REGION THIS EVENING. ARCTIC HIGH PRESSURE WILL
FOLLOW AND BUILD ACROSS THE MIDDLE ATLANTIC STATES TONIGHT THROUGH
MON.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 AM SATURDAY...
YET ANOTHER POTENT PV ANOMALY...DRIVEN BY A 130 KT MID LEVEL JET
STREAK IN NW FLOW...WILL AMPLIFY SHARPLY FROM THE GREAT LAKES TO THE
MIDDLE ATLANTIC COAST THROUGH TONIGHT. AN ACCOMPANYING SFC LOW WILL
UNDERGO DEEPENING AND ULTIMATELY BOMB AS IT TRACKS FROM THE EASTERN
GREAT LAKES TO THE MIDDLE ATLANTIC AND NEW ENGLAND COAST...WITH A
TRAILING ARCTIC COLD FRONT POISED TO SURGE SSE ACROSS CENTRAL NC
THIS EVENING.
AHEAD OF THE FRONT...A BREEZY AND RELATIVELY MILD SW WIND WILL GUST
BETWEEN 20 AND 30 MPH...WITH PARTLY TO MOSTLY SUNNY SKIES FOR THE
MAJORITY OF THE DAY...AND HIGH TEMPERATURES IN THE UPPER 40S TO
LOWER 50S. SIMILAR TO WHAT OCCURRED ON THU...A SHIELD/BAND OF BKN TO
OVC STRATOCUMULUS AND PRECIPITATION WILL SPREAD/DEVELOP EASTWARD
ACROSS CENTRAL NC DURING THE LATE AFTERNOON AND EVENING. SPOTTY
LIGHT SHOWERS OR SPRINKLES WILL OVERCOME AN OTHERWISE RELATIVELY
DEEP ~6 THOUSAND FT SUB-CLOUD LAYER...MAINLY FROM THE TRIANGLE AND
POINTS NORTHEAST...IN CLOSEST PROXIMITY TO A 240 M/12 HR PRESSURE
FALL CENTER FOCUSED OVER THE CHESAPEAKE BAY AND DELMARVA. ALSO
SIMILAR TO THU...SNOW MAY MIX WITH THE OTHERWISE LIQUID
PRECIPITATION AS IT DEPARTS DURING THE MID-LATE EVENING.
THE BIGGER STORY WILL BE THE WIND...COLD...AND COMBINATION OF THE
TWO IN THE FORM OF LOW WIND CHILLS...WHICH WILL FOLLOW THE FRONT.
THOUGH THE SFC LAYER MAY BRIEFLY DECOUPLE AND RESULT IN A RELATIVE
MINIMUM IN WIND AROUND SUNSET...BRUTAL CAA DRIVEN BY 3-HOURLY 7-10
MB MSL PRESSURE RISES (STRONGEST OVER WESTERN AND WEST CENTRAL VA)
WILL CAUSE THE BOUNDARY LAYER TO MIX STRONGLY AND SUPPORT...PER BUFR
FORECAST SOUNDINGS...A FEW HOUR PERIOD OF WIND GUSTS BETWEEN 35 AND
45 MPH - SLIGHTLY WEAKER OVER THE SOUTHERN PIEDMONT AND WITH A FEW
GUSTS BETWEEN 45 AND 50 MPH POSSIBLE FROM THE NORTHERN PIEDMONT TO
THE NORTHERN AND CENTRAL COASTAL PLAIN. WHILE EXTREME FOR CENTRAL NC
STANDARDS...THIS SYSTEM LOOKS EVEN MORE POTENT THAN THE ONE FROM
THU...WHICH PRODUCED A HANDFUL OR SO OF WIND GUSTS BETWEEN 40 AND 45
MPH OVER THE NW PIEDMONT...SANDHILLS...AND CENTRAL COASTAL PLAIN. A
WIND ADVISORY WILL CONSEQUENTLY BE ISSUED FOR THE NORTHERN HALF OF
THE CWFA.
THE COMBINATION OF WIND...LESSENING LATE WHEN LOW TEMPERATURES IN
THE LOW-MID TEENS TO AROUND 20 DEGREES OR SO ARE EXPECTED TO BE
ACHIEVED...WILL SUPPORT LOW MINIMUM WIND CHILL VALUES MOSTLY BETWEEN
ZERO AND TEN ABOVE. A WIND CHILL ADVISORY MAY BE ISSUED LATER TODAY
FOR AREAS NORTH OF HWY 64.
&&
.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 350 AM SATURDAY...
ARCTIC SFC HIGH PRESSURE WILL MODIFY/WEAKEN AS IT BUILDS FROM THE
UPPER MIDWEST TOWARD THE CENTRAL APPALACHIANS THROUGH MON MORNING.
SKIES WILL BE CLEAR SUNDAY IN STRONGLY SUBSIDENT CONDITIONS BEHIND
THE POTENT UPPER TROUGH FORECAST TO CROSS OUR REGION DURING THE NEAR
TERM...FOLLOWED BY INCREASING HIGH CLOUDS SUN EVE AND ESPECIALLY
OVERNIGHT...DOWNSTREAM OF THE COMPLEX AMALGAMATION OF SHORTWAVE
TROUGHS FORECAST TO AFFECT CENTRAL NC EARLY NEXT WEEK. AFTER
CONTIUED BLUSTERY CONDITIONS EARLY SUN...NW WINDS WILL LESSEN AND
CERTAINLY BECOME LESS GUSTY BY MID-LATE AFTERNOON. WITH THE LOW
LEVEL THERMAL TROUGH OVERHEAD...ONLY UPPER 20S TO LOWER 30S ARE
ANTICIPATED FOR HIGHS. SIMILARLY VERY COLD LOWS IN THE TEENS...WITH
SOME SINGLE DIGITS PROBABLE IN THE TYPICALLY COLDER AREAS OF THE
PIEDMONT.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 345 AM SATURDAY...
...WINTER WEATHER POSSIBLE EARLY NEXT WEEK..
CONFIDENCE REMAINS LOW REGARDING POSSIBLE WINTRY PRECIP MONDAY AND
TUESDAY OF NEXT WEEK...AND THE 00Z MODEL QUITE DID NOT OFFER ANY
CONVERGENCE TOWARD A SIMILAR SOLUTION.
THE GENERAL SETUP WILL BE FOR A PAIR OF SHORTWAVES CURRENTLY OVER
OFF THE NORTHERN PACIFIC...WHICH IS A MESS ON WATER VAPOR WITH
NUMEROUS DISTURBANCES TOPPING THE UPPER RIDGE...TO DIVE SOUTHEAST
ACROSS THE ROCKIES AND THEN EAST. THE FIRST WAVE IS FORECAST TO
RACE EAST ACROSS THE OHIO VALLEY ON MONDAY...FOLLOWED BY A MORE
AMPLIFIED WAVE...WHICH ABSORBS A WEAK DISTURBANCE CURRENTLY OFF THE
CALIFORNIA BAJA...THAT CROSSES THE DEEP SOUTH ON TUESDAY. THE MAIN
QUESTIONS IN THE FORECAST ARE HOW QUICKLY PRECIP SPREADS EAST ACROSS
THE TENNESSEE VALLEY AND WHERE THE SURFACE LOW (OR MULTIPLE SURFACE
WAVES TRACK). MODELS SEEM TO BE STRUGGLING THE MOST WITH THE LEAD
WAVE...WITH THE ECMWF OUTPACING THE GFS BY 6 TO 12 HORUS RIGHT OFF
THE BAT BY BRINGING MEASURABLE PRECIP ACROSS ALL OF CENTRAL NC BY
MONDAY AFTERNOON/EVENING. DRIVEN MAINLY BY RIGHT JET ENTRANCE UPPER
DIVERGENCE...THE ECMWF LOOKS TOO WET/FAST/NORTH AND IS NOT SUPPORTED
BY THE NAM OR GFS FOR MONDAY. WILL MAINTAIN A SLIGHT CHANCE OF SNOW
ACROSS THE WESTERN/SOUTHERN PIEDMONT MONDAY AFTERNOON AND EARLY
EVENING TO ACCOUNT FOR THIS POSSIBILITY. EXPECT HIGHS MONDAY TO BE
LOWER THAN GUIDANCE GIVEN THAT THERE SHOULD BE WIDESPREAD MID/HIGH
CLOUDS....EVEN WITHOUT PRECIP...AFTER A VERY COLD START AND GUIDANCE
IS CLOSE TO FULL SUN THICKNESS VALUES. HIGHS 30-35.
THE MORE IMPACTFUL WEATHER POTENTIAL COMES MONDAY NIGHT AND TUESDAY
AS STRONGER HEIGHT FALLS SPREAD ACROSS THE SOUTHEAST AHEAD OF THE
SECOND AND MORE AMPLIFIED SHORTWAVE. A SURFACE LOW IS EXPECTED
DEVELOP FROM THE GULF COAST TOWARD THE CAROLINA COAST DURING THE DAY
TUESDAY...THOUGH THE LOW TRACK IS STILL VERY MUCH IN QUESTION. THE
GFS IS SEVERAL MB LOWER AND FURTHER WEST THAN THE WEAKER/OFFSHORE
ECMWF. AS USUAL...THIS WILL PLAY A MAJOR ROLE IN EXACTLY WHERE A
TRANSITION ZONE (LIKELY SHARP) BETWEEN MORE FROZEN AND MORE LIQUID
PRECIP WOULD END UP. BASED ON THE PRECEDING AIRMASS MONDAY/MONDAY
NIGHT AND PTYPE NOMOGRAMS...CURRENTLY FEEL THAT PRECIP WILL STAND A
GOOD CHANCE OF BEING ALL SNOW AT ONSET MONDAY NIGHT/EARLY TUESDAY
AND THAT A LARGER-THAN-TYPICAL AREA COULD SEE SEVERAL HOURS OF A
LEAST A WINTRY MIX TUESDAY. SURFACE TEMPS WOULD ALSO BE FAVORABLE
FOR ACCUMULATION. THUS...WHILE CONFIDENCE IN THE DETAILS OF THE
FORECAST IS LOW...CONFIDENCE IS MEDIUM AND SLOWLY GROWING THAT THIS
SHOULD BE AT LEAST AN ADVISORY EVENT.
GIVEN THAT MODELS STILL AREN'T INITIALIZING WITH MUCH INFORMATION ON
THE MAIN PLAYERS IN THIS SYSTEM AND ARE STILL VERY DIFFERENT...THE
BEST COURSE OF ACTION WITH THIS FORECAST PACKAGE MAY BE TO JUST
CONTINUE THE ADVERTISED PTYPES.
THE SURFACE LOW WILL LIFT OFF TO THE NORTHEAST WEDNESDAY...WITH
PRECIP ENDING (POSSIBLY AS SNOW) BY WEDNESDAY AFTERNOON. ANOTHER
BLAST OF ARCTIC AIR IS EXPECTED ON ITS HEELS FOR LATE WEEK AS THE
TRAIN OF SHORTWAVES INTO THE EAST COAST TROUGH CONTINUES. MODELS
ARE TRENDING COLDER FOR THURS THROUGH SATURDAY...WITH ANOTHER ROUND
OF LOWS IN THE TEENS OR SINGLE DIGITS AND HIGHS IN THE 30S POSSIBLE.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 130 AM SATURDAY...
CALM TO OCCASIONALLY LIGHT SOUTHERLY WINDS THIS MORNING WILL BECOME
SW TO SSW AND STEADILY INCREASE AFTER 14Z...IN STRENGTHENING FLOW
BETWEEN MODIFIED ARCTIC HIGH PRESSURE ALONG AND OFFSHORE THE SE US
COAST...AND A POWERFUL ARCTIC COLD FRONT APPROACHING FROM THE
NORTHWEST. AN AREA OF ALTOCUMULUS WILL SWEEP EAST AND GRAZE MAINLY
THE NORTHERN HALF OF THE FORECAST AREA AROUND MIDDAY...AMIDST AN
OTHERWISE MOSTLY CLEAR SKY.
THE APPROACHING ARCTIC COLD FRONT WILL THEN BRING A FRIGID AND WINDY
BLAST OF AIR THROUGH CENTRAL NC THIS EVENING...AT WHICH TIME
NORTHWESTERLY WIND GUSTS OF 35 TO 45 MPH WILL BE COMMON...THE
STRONGEST OF WHICH WILL OCCUR WITHIN THE FIRST FEW HOURS OF FRONTAL
PASSAGE. A TEMPO GROUP HAS BEEN ADDED TO HIGHLIGHT THIS OCCURRENCE
AND TIMING AT THE RESPECTIVE TAF SITES. A FEW SHOWERS OR SPRINKLES
WILL ALSO ACCOMPANY THE FRONT...MOST LIKELY AT KRDU AND KRWI...THE
LATTER OF WHICH MAY EXPERIENCE A FEW WET SNOW FLAKES OR FLURRIES AS
WELL. WHILE THERE IS A SLIGHT CHANCE OF A BRIEF MVFR CEILING AND/OR
VISIBILITY RESTRICTION IN ASSOCIATION WITH ANY LOCALLY HEAVIER
PRECIPITATION...ODDS ARE THAT CONDITIONS WILL REMAIN VFR EVEN WHERE
PRECIPITATION BRIEFLY OCCURS.
OUTLOOK: WIDESPREAD SUB-VFR CONDITIONS AND PRECIPITATION...
INCLUDING SOME WINTRY...WILL BE POSSIBLE IN ASSOCIATION WITH A
COASTAL LOW MON NIGHT THROUGH TUE NIGHT...THOUGH FORECAST CONFIDENCE
REMAINS LOWER THAN AVERAGE.
&&
.FIRE WEATHER...
AS OF 330 PM FRIDAY
A STOUT SW SFC WIND WITH SUSTAINED SPEEDS 15-20 MPH
AND GUSTS AROUND 30 MPH ALONG WITH LOW RH VALUES SIGNAL THE
POTENTIAL FOR RED FLAG CONDITIONS...MAINLY ACROSS THE SOUTH HALF OF
CENTRAL NC SATURDAY AFTERNOON. IN COORDINATION WITH THE NC FORESTRY
SERVICE...A FIRE WEATHER WATCH HAS BEEN FOR SATURDAY AFTERNOON FOR
AREAS GENERALLY SOUTH OF A GOLDSBORO-SANFORD-ALBEMARLE LINE. IF
CONDITIONS EARLY SATURDAY APPEAR SIMILAR...THE WATCH WILL BE
UPGRADED TO A RED FLAG WARNING MEANING ANY FIRES THAT OCCUR MAY
QUICKLY BURN OUT OF CONTROL.
OVER THE REMAINDER OF CENTRAL NC...AN INCREASE FIRE DANGER STATEMENT
WILL BE IN EFFECT AS PARAMETERS WILL BE JUST SHY OF RED FLAG
CRITERIA.
ESSENTIALLY...ANY OUTDOOR BURNING SHOULD BE DELAYED UNTIL LESS
VOLATILE CONDITIONS OCCUR.
&&
.CLIMATE...
THE FOLLOWING ARE TEMPERATURE RECORDS FOR FEBRUARY 15 AND 16:
RECORD LOWS
GSO RDU FAY
FEBRUARY 15: 6 IN 1943 6 IN 1899 12 IN 1943
FEBRUARY 16: 8 IN 1905 11 IN 1905 17 IN 1991
RECORD LOW MAXIMUMS
GSO RDU FAY
FEBRUARY 15: 28 IN 1943 29 IN 1943 36 IN 1965
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR NCZ042-73>078-083>086-088-
089.
&&
SYNOPSIS...RAH
NEAR TERM...RAH
SHORT TERM...RAH
LONG TERM...BLS
AVIATION...RAH
FIRE WEATHER...WSS
CLIMATE...RAHHazardous weather outlook, Feb 13, 4:22 PM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 422 PM EST FRI FEB 13 2015 NCZ042-073>078-083>086-088-089-141100- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 422 PM EST FRI FEB 13 2015 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. LOW HUMIDITY AND BREEZY SOUTHWEST WINDS WILL CREATE CONDITIONS FAVORABLE FOR UNATTENDED FIRES TO GROW OUT OF CONTROL. STRONG NORTHWEST WINDS BEHIND AN ARCTIC FRONT WILL GUSTS AS HIGH AS 40 MPH SATURDAY EVENING. WIND CHILL VALUES BY EARLY SUNDAY WILL BE 5 TO 10 ABOVE ZERO. A SERIES OF LOW PRESSURE SYSTEMS WILL BRING A THREAT OF WINTRY PRECIPITATION MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038>041-043-141100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 422 PM EST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES SATURDAY AFTERNOON WILL CREATE CONDITIONS FAVORABLE FOR ANY UNATTENDED FIRES TO SPREAD QUICKLY. STRONG NORTHWEST WINDS BEHIND AN ARCTIC FRONT WILL GUSTS AS HIGH AS 40 MPH SATURDAY EVENING. WIND CHILL VALUES BY EARLY SUNDAY WILL BE 2 TO 7 ABOVE ZERO. A SERIES OF LOW PRESSURE SYSTEMS WILL BRING A THREAT OF WINTRY PRECIPITATION MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:59 AM EST | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 25 hr |
| Feb 14, 3:28 PM EST | Wind Chill Advisory | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Franklin and 10 more | 18 hr |
Nearby
Red Flag Warnings in North Carolina, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.